Alert archive / New Mexico / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 291, NWS Midland/Odessa, TX

June 4, 2019Eddy County, New Mexico

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2019, 6:08 PM MDT for Eddy County, New Mexico. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2019, 6:08 PM MDT (00:08 UTC)
Expired
Jun 4, 2019, 7:30 PM MDT
In force
82 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:11 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2019-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2019-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
901 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1978 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:41 PM MDT, 27 minutes earlier.

Area forecast discussion, Jun 4, 5:41 PM MDT, 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
641 PM CDT Tue Jun 4 2019

.DISCUSSION...

Please see the 05/00Z aviation forecast discussion below.

&&

.AVIATION...

Look for a line of thunderstorms to impact all area terminals in
the 00Z to 06Z time range. MVFR to IFR TSRA with variable wind
gusts up in the 35-40 kt range to affect area terminals from west
to east. After the line passes through, expect some -SHRA for a
couple of hours, with conditions improving after 08-11Z except at
KHOB, where MVFR cigs are forecast to persist through the morning
hours. Otherwise VFR through 00Z Wednesday with a CU field
developing by mid morning over light and variable winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     65  83  65  86 /  70  40  50  20
Carlsbad                       62  87  63  91 /  80  50  10  10
Dryden                         69  89  70  96 /  80  50  20   0
Fort Stockton                  63  85  65  91 /  80  50  20  10
Guadalupe Pass                 58  82  62  86 /  80  40  10  10
Hobbs                          59  83  60  86 /  80  40  40  20
Marfa                          56  83  55  88 /  80  40  10   0
Midland Intl Airport           63  85  65  88 /  80  40  40  10
Odessa                         66  85  65  88 /  80  40  40  10
Wink                           63  87  63  92 /  80  40  20  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

70/84/70
Hazardous weather outlook, Jun 4, 1:06 PM MDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
206 PM CDT Tue Jun 4 2019

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-051915-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
206 PM CDT Tue Jun 4 2019 /106 PM MDT Tue Jun 4 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are likely today and tonight... some of these storms
may become strong to severe. The stronger storms will be capable of
producing large hail... damaging wind... heavy rainfall... and
frequent lightning. Localized flash flooding is possible, especially
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of thunderstorms again Wednesday. A few of these
storms will be capable of producing large hail... damaging winds...
and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon or evening.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Special weather statement, Jun 4, 4:50 PM MDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
550 PM CDT Tue Jun 4 2019

TXZ274-277-278-042345-
Reeves County Plains TX-Davis Mountains TX-
Davis Mountains Foothills TX-
550 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN REEVES AND
NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 645 PM CDT...

At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Balmorhea State Park, or 18 miles southeast of Kent,
moving northeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Balmorhea State Park, Buffalo Trail Scout Camp and Toyahvale.

This includes Interstate 10 between mile markers 192 and 202.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3077 10395 3092 10410 3111 10396 3095 10373
TIME...MOT...LOC 2249Z 220DEG 6KT 3090 10398

84
Special weather statement, Jun 4, 4:53 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
553 PM CDT Tue Jun 4 2019

TXZ272-276-281-042330-
Van Horn and Highway 54 Corridor TX-Presidio Valley TX-
Marfa Plateau TX-
553 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFF DAVIS...
NORTHWESTERN PRESIDIO AND SOUTH CENTRAL CULBERSON COUNTIES UNTIL 630
PM CDT...

At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles northwest of Valentine, or 24 miles south of Van Horn, moving
northeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lobo.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3096 10465 3083 10442 3057 10473 3069 10488
TIME...MOT...LOC 2252Z 215DEG 21KT 3069 10475

Goudsward
Special weather statement, Jun 4, 4:58 PM MDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
558 PM CDT Tue Jun 4 2019

TXZ272-273-278-042345-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Davis Mountains Foothills TX-
558 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CULBERSON COUNTY UNTIL
645 PM CDT...

At 558 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plateau, or 13 miles east of Van Horn, moving northeast at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Plateau.

This includes Interstate 10 between mile markers 148 and 167.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.

LAT...LON 3094 10462 3108 10474 3138 10440 3118 10417
TIME...MOT...LOC 2258Z 234DEG 31KT 3106 10461

Goudsward
Special weather statement, Jun 4, 5:17 PM MDT, 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
617 PM CDT Tue Jun 4 2019

NMZ027-028-TXZ270>273-050000-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
Van Horn and Highway 54 Corridor TX-Eastern Culberson County TX-
Guadalupe Mountains Above 7000 Feet TX-
Guadalupe and Delaware Mountains TX-
617 PM CDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EDDY AND
NORTHWESTERN CULBERSON COUNTIES UNTIL 700 PM CDT/600 PM MDT/...

At 617 PM CDT/517 PM MDT/, Doppler radar was tracking a strong
thunderstorm over Pine Springs, moving northeast at 30 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Pine Springs, Guadalupe Mountains National Park, McKittrick Canyon,
Carlsbad Caverns National Park and Whites City.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT/900
PM MDT/ for southeastern New Mexico...and southwestern Texas.

LAT...LON 3200 10492 3200 10485 3206 10484 3233 10444
      3204 10419 3178 10484 3187 10492
TIME...MOT...LOC 2317Z 237DEG 27KT 3190 10483

Goudsward
Special weather statement, Jun 4, 5:47 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
547 PM MDT Tue Jun 4 2019

NMZ028-050030-
Eddy County Plains NM-
547 PM MDT Tue Jun 4 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EDDY COUNTY UNTIL
630 PM MDT...

At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Lincoln National Forest, or 18 miles south of Hope,
moving northeast at 10 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of west central Eddy
County.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern New Mexico.

LAT...LON 3247 10485 3252 10485 3252 10484 3266 10484
      3279 10470 3255 10450 3245 10481 3243 10483
      3247 10486
TIME...MOT...LOC 2346Z 237DEG 10KT 3255 10481

Goudsward

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 6:09 PM MDTSpecial Weather StatementMAFCulberson51 min
Jun 4, 6:25 PM MDTAreal Flood AdvisoryMAFJeff Davis, Reeves2 hr
Jun 4, 6:30 PM MDTSpecial Weather StatementMAF60 min
Jun 4, 7:28 PM MDTSpecial Weather StatementMAFPecos62 min
Jun 4, 7:45 PM MDTSpecial Weather StatementMAFReeves45 min
Jun 4, 7:51 PM MDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward, Winkler39 min
Jun 4, 8:07 PM MDTSpecial Weather StatementMAFBrewster38 min
Jun 4, 8:32 PM MDTRiver Flood WarningMAFPresidio23 hr
Jun 4, 8:32 PM MDTRiver Flood WarningMAFBrewster36 hr
Jun 4, 8:32 PM MDTRiver Flood WarningMAFBrewster64 hr
Jun 4, 10:46 PM MDTSpecial Weather StatementMAFMidland44 min
Jun 4, 11:27 PM MDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 5, 1:15 PM MDTSpecial Weather StatementMAFCulberson30 min
Jun 5, 1:53 PM MDTSpecial Weather StatementMAF52 min
Jun 5, 3:03 PM MDTSpecial Weather StatementMAFPecos42 min
Jun 5, 3:19 PM MDTSevere Thunderstorm WarningMAFCulberson, Reeves56 min
Jun 5, 3:23 PM MDTSevere Thunderstorm WarningMAFPecos52 min
Jun 5, 4:01 PM MDTSpecial Weather StatementMAF59 min
Jun 5, 4:08 PM MDTSevere Thunderstorm WarningMAFLoving, Reeves, Ward42 min
Jun 5, 4:12 PM MDTSevere Thunderstorm WarningMAFPecos, Terrell39 min
Jun 5, 4:19 PM MDTSpecial Weather StatementMAFCochran41 min
Jun 5, 5:05 PM MDTSpecial Weather StatementMAFReeves40 min
Jun 5, 5:07 PM MDTSpecial Weather StatementMAFWard38 min
Jun 5, 5:12 PM MDTSevere Thunderstorm WarningMAFAndrews, Gaines63 min
Jun 5, 5:13 PM MDTSpecial Weather StatementMAFPecos47 min
Jun 5, 5:19 PM MDTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler56 min
Jun 5, 5:38 PM MDTSevere Thunderstorm WarningMAFAndrews, Dawson, Gaines42 min
Jun 5, 5:40 PM MDTSevere Thunderstorm WarningMAFReeves35 min
Jun 4, 6:29 PM MDTAreal Flood AdvisoryMAFEddy3 hr
Jun 4, 7:05 PM MDTSevere Thunderstorm WarningMAFEddy40 min
Jun 4, 7:17 PM MDTSpecial Weather StatementMAFLea43 min
Jun 4, 8:21 PM MDTSpecial Weather StatementMAFLea54 min
Jun 4, 8:32 PM MDTSpecial Weather StatementMAFLea58 min
Jun 5, 2:33 PM MDTSpecial Weather StatementMAFEddy42 min
Jun 5, 2:38 PM MDTSpecial Weather StatementMAFEddy52 min
Jun 5, 2:58 PM MDTSevere Thunderstorm WarningMAFEddy47 min
Jun 5, 3:37 PM MDTSevere Thunderstorm WarningMAFEddy, Lea53 min
Jun 5, 4:42 PM MDTSpecial Weather StatementMAFLea48 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.